Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 9:30 PM CDT for Dawson County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 9:30 PM CDT (02:30 UTC)
- Expired
- Apr 14, 2012, 9:49 PM CDT
- In force
- 19 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS53 KGID 150230
SVRGID
NEC047-150300-
/O.NEW.KGID.SV.W.0052.120415T0230Z-120415T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF OCONTO TO 6
MILES WEST OF LEXINGTON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...OVERTON...EDDYVILLE AND SUMNER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 227 AND 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4105 9983 4104 9943 4067 9943 4069 9969
4070 9969 4070 9982 4071 9998
TIME...MOT...LOC 0230Z 230DEG 35KT 4114 9963 4080 9984
WIND...HAIL 60MPH 1.00IN
$$
WESELY2 follow-up statements
751
WWUS53 KGID 150244
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
944 PM CDT SAT APR 14 2012
NEC047-150300-
/O.CON.KGID.SV.W.0052.000000T0000Z-120415T0300Z/
DAWSON NE-
944 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DAWSON
COUNTY UNTIL 1000 PM CDT...
AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF ANSLEY TO 7 MILES NORTH OF LEXINGTON...
MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SUMNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4077 9965 4077 9978 4085 9986 4105 9983
4104 9943 4088 9943
TIME...MOT...LOC 0244Z 230DEG 35KT 4123 9949 4089 9970
WIND...HAIL 60MPH 0.88IN
$$
WESELY418
WWUS53 KGID 150249 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT SAT APR 14 2012
NEC047-150259-
/O.CAN.KGID.SV.W.0052.000000T0000Z-120415T0300Z/
DAWSON NE-
949 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAWSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.
LAT...LON 4077 9965 4077 9978 4085 9986 4105 9983
4104 9943 4088 9943
TIME...MOT...LOC 0249Z 230DEG 35KT 4126 9944 4092 9965
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT SAT APR 14 2012 .AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD. THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO REALLY PUT IN THE TAF AT THIS TIME. && .PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/ SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS. IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3 UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING OVER. PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA. SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO SOME ISSUES. SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND 987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT ONE. AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT MAY SOUND. LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON A GENERAL BLEND OF THE 12Z ECMWF/GFS. STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE 20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT. A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION. AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE PLAINS. TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE MUCH DEVELOPMENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 14, 8:01 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 801 PM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 801 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. TORNADO WATCHES REMAIN IN EFFECT UNTIL 2 AM FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ISOLATED TO SCATTERED SUPERCELLS ARE EXPECTED TO CONTINUE...AND DEVELOP THROUGH THE LATE EVENING HOURS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA. THE STORMS WILL MOVE NORTH AND NORTHEAST AROUND 30 MPH...BUT COULD MOVE AT SPEEDS OF 40 MPH OR MORE. THE MAIN RISK THROUGH 2 AM IS ISOLATED TORNADOES...LARGE HAIL AND DAMAGING. WHILE NOT ALL AREAS WILL EXPERIENCE SEVERE WEATHER...THE RISK FOR TORNADOES DOES EXTEND PAST SUNSET WHICH WILL MAKE STORM SPOTTING MORE DIFFICULT WITH TIME. HAIL SIZES COULD REACH BASEBALL SIZE...AND INDIVIDUAL THUNDERSTORM WINDS MAY REACH 70 MPH OR MORE. HEAVY RAIN MAY CAUSE LOCALIZED FLOODING ISSUES IN SOME AREAS...ESPECIALLY SOUTHEAST OF A LINE FROM GENEVA NEBRASKA... TO NELSON...TO OSBORNE KANSAS. LATE TONIGHT...LOCALIZED NON THUNDERSTORM WIND SPEEDS OF 25 TO 30 MPH WILL DEVELOP. THOSE STRONG WINDS WILL CONTINUE INTO SUNDAY. THE COVERAGE OF SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER 2 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST 2 AM ACROSS VARIOUS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 14, 9:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL HEARTWELL 40.57N 98.79W
04/14/2012 E1.00 INCH KEARNEY NE AMATEUR RADIO
&&
FAYSpecial weather statement, Apr 14, 9:16 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
916 PM CDT SAT APR 14 2012
KSZ007-150245-
JEWELL KS-
916 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 945 PM CDT...
AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEBBER TO BURR OAK
TO IONIA...AND MOVING NORTH AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BURR OAK...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3957 9792 3957 9848 4000 9833 4000 9792
TIME...MOT...LOC 0217Z 183DEG 45KT 3998 9806 3985 9830
3967 9835Local storm report, Apr 14, 9:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 6 W PHILLIPSBURG 39.75N 99.43W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
&&
WESELYLocal storm report, Apr 14, 9:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 6 W KENESAW 40.62N 98.77W
04/14/2012 E1.75 INCH KEARNEY NE LAW ENFORCEMENT
&&
MORITZLocal storm report, Apr 14, 9:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 5 S ORD 41.53N 98.93W
04/14/2012 E0.75 INCH VALLEY NE EMERGENCY MNGR
1055 AM HAIL ORD 41.60N 98.93W
04/14/2012 E0.88 INCH VALLEY NE EMERGENCY MNGR
NICKEL SIZE HAIL IN ORD.
1151 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E1.75 INCH GREELEY NE LAW ENFORCEMENT
1154 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E2.00 INCH GREELEY NE LAW ENFORCEMENT
DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
ENFORCEMENT VEHICLE. CORRECTED LOCATION FROM ORIGINAL LSR
ISSUANCE.
1215 PM HAIL OSBORNE 39.44N 98.70W
04/14/2012 E0.88 INCH OSBORNE KS TRAINED SPOTTER
1255 PM HAIL 4 W BURR OAK 39.87N 98.38W
04/14/2012 E0.88 INCH JEWELL KS PUBLIC
0214 PM TORNADO 1 S TIPTON 39.32N 98.47W
04/14/2012 MITCHELL KS STORM CHASER
STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
TAKEN FROM A BUILDING IN THE SAME GENERAL AREA. A GARAGE
WAS DEMOLISHED. 8-10 INCH TREE LIMBS DOWN. POWER POLES
LEANING OR DOWN.
0215 PM TORNADO 5 W BYRON 40.01N 97.86W
04/14/2012 NUCKOLLS NE AMATEUR RADIO
BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.
0230 PM TSTM WND DMG GLEN ELDER 39.50N 98.31W
04/14/2012 MITCHELL KS AMATEUR RADIO
POWER LINES REPORTED DOWN IN THE GLEN ELDER RESERVIOR
AREA.
0230 PM TORNADO 2 E DESHLER 40.14N 97.69W
04/14/2012 THAYER NE STORM CHASER
CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
STRONG INFLOW IN THAT DIRECTION.
0245 PM TSTM WND GST BELOIT 39.47N 98.11W
04/14/2012 E60.00 MPH MITCHELL KS LAW ENFORCEMENT
0250 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.10 INCH NUCKOLLS NE TRAINED SPOTTER
0330 PM HEAVY RAIN 4 N RUSKIN 40.20N 97.87W
04/14/2012 M2.00 INCH NUCKOLLS NE PUBLIC
0330 PM HEAVY RAIN 3 N HARDY 40.06N 97.92W
04/14/2012 M2.10 INCH NUCKOLLS NE PUBLIC
0330 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.90 INCH NUCKOLLS NE PUBLIC
RAINFALL TOTAL SO FAR AT SUPERIOR AIRPORT.
0334 PM TSTM WND DMG 1 N ALEXANDRIA 40.26N 97.39W
04/14/2012 THAYER NE EMERGENCY MNGR
DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.
0457 PM HEAVY RAIN BELOIT 39.47N 98.11W
04/14/2012 M2.17 INCH MITCHELL KS AWOS
MEASURED AT THE BELOIT AIRPORT.
0537 PM FUNNEL CLOUD 3 W BEAVER CITY 40.14N 99.88W
04/14/2012 FURNAS NE STORM CHASER
LESS THAN HALF WAY TO THE GROUND
0550 PM HAIL 6 NNW OXFORD 40.33N 99.68W
04/14/2012 E1.25 INCH FURNAS NE TRAINED SPOTTER
0557 PM HAIL 10 S BERTRAND 40.38N 99.63W
04/14/2012 E0.75 INCH PHELPS NE COUNTY OFFICIAL
0608 PM FUNNEL CLOUD 2 NNW OXFORD 40.28N 99.65W
04/14/2012 FURNAS NE STORM CHASER
0610 PM TORNADO 1 NE OXFORD 40.26N 99.62W
04/14/2012 HARLAN NE PUBLIC
BRIEF TOUCHDOWN.
0616 PM TORNADO 4 NNE OXFORD 40.31N 99.60W
04/14/2012 HARLAN NE STORM CHASER
ROPE TORNADO. SEVERAL REPORTS. EARLY REPORTS OF A GRAIN
BIN HAVING BEEN DESTROYED.
0808 PM HAIL 3 N LURAY 39.16N 98.69W
04/14/2012 E1.00 INCH OSBORNE KS TRAINED SPOTTER
0810 PM HAIL 3 N LURAY 39.16N 98.69W
04/14/2012 E1.50 INCH OSBORNE KS TRAINED SPOTTER
HALF DOLLAR TO PING PONG BALL SIZE HAIL.
0812 PM HAIL ST. PAUL 41.21N 98.46W
04/14/2012 E0.25 INCH HOWARD NE TRAINED SPOTTER
0822 PM HEAVY RAIN 3 N LURAY 39.16N 98.69W
04/14/2012 M3.17 INCH OSBORNE KS PUBLIC
TOTAL THUS FAR TODAY
0830 PM HAIL 5 E PHILLIPSBURG 39.75N 99.23W
04/14/2012 E0.25 INCH PHILLIPS KS TRAINED SPOTTER
0833 PM HAIL 7 S PHILLIPSBURG 39.65N 99.32W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
0841 PM HAIL 5 E PHILLIPSBURG 39.75N 99.23W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
0848 PM HAIL KENSINGTON 39.77N 99.03W
04/14/2012 E1.00 INCH SMITH KS AMATEUR RADIO
0849 PM HAIL 9 NE HUNTER 39.33N 98.28W
04/14/2012 E1.00 INCH MITCHELL KS TRAINED SPOTTER
0855 PM HAIL BURR OAK 39.87N 98.30W
04/14/2012 M1.00 INCH JEWELL KS CO-OP OBSERVER
0857 PM HAIL 5 W PHILLIPSBURG 39.75N 99.42W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
NICKELS AND QUATER SIZED HAIL REPORTED
0900 PM HAIL 9 N KENSINGTON 39.90N 99.03W
04/14/2012 E1.00 INCH SMITH KS COUNTY OFFICIAL
ALSO 50 MPH WINDS
0905 PM HAIL 1 W BLOOMINGTON 40.09N 99.06W
04/14/2012 E0.88 INCH FRANKLIN NE TRAINED SPOTTER
0907 PM HAIL HEARTWELL 40.57N 98.79W
04/14/2012 E1.00 INCH KEARNEY NE AMATEUR RADIO
0917 PM HAIL 6 W PHILLIPSBURG 39.75N 99.43W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
0923 PM HAIL 6 W KENESAW 40.62N 98.77W
04/14/2012 E1.75 INCH KEARNEY NE LAW ENFORCEMENT
&&
MORITZSpecial weather statement, Apr 14, 9:24 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 924 PM CDT SAT APR 14 2012 KSZ019-150300- MITCHELL KS- 924 PM CDT SAT APR 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY UNTIL 1000 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARNARD...OR 22 MILES SOUTH OF BELOIT... MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIMPSON... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3922 9821 3940 9794 3940 9793 3922 9792 TIME...MOT...LOC 0224Z 219DEG 45KT 3920 9799 ADO
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 45 min |
| Apr 14, 7:31 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 22 min |
| Apr 14, 7:42 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Apr 14, 7:53 PM CDT | Special Weather Statement | GID | Howard, Merrick | 52 min |
| Apr 14, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 50 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 27 min |
| Apr 14, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 50 min |
| Apr 14, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney | 48 min |
| Apr 14, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Harlan, Kearney | 52 min |
| Apr 14, 9:04 PM CDT | Areal Flood Advisory | GID | Fillmore, Nuckolls, Thayer | 8 hr |
| Apr 14, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 48 min |
| Apr 14, 9:21 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 28 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 46 min |
| Apr 14, 9:31 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 44 min |
| Apr 14, 9:45 PM CDT | Special Weather Statement | GID | Hamilton, Polk, York | 45 min |
| Apr 14, 9:47 PM CDT | Special Weather Statement | GID | Howard, Nance | 28 min |
| Apr 14, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 28 min |
| Apr 14, 9:56 PM CDT | Special Weather Statement | GID | Fillmore, Nuckolls | 34 min |
| Apr 14, 9:57 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 33 min |
| Apr 14, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 41 min |
| Apr 14, 10:05 PM CDT | Severe Thunderstorm Warning | GID | Clay | 25 min |
| Apr 14, 10:27 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 33 min |
| Apr 14, 10:36 PM CDT | Special Weather Statement | GID | Polk, York | 39 min |
| Apr 14, 10:44 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 33 min |
| Apr 14, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 30 min |
| Apr 14, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 32 min |
| Apr 14, 11:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Kearney, Phelps | 27 min |
| Apr 14, 11:28 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 32 min |
| Apr 14, 11:47 PM CDT | Special Weather Statement | GID | Buffalo, Hall, Kearney | 28 min |
| Apr 15, 12:10 AM CDT | Special Weather Statement | GID | Adams, Hall, Howard, Kearney, Merrick, Nance | 50 min |
| Apr 15, 12:40 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk | 35 min |
| Apr 15, 1:47 AM CDT | Areal Flood Warning | GID | Franklin | 3 hr |
| Apr 15, 4:10 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| Apr 15, 10:25 AM CDT | Special Weather Statement | GID | Dawson | 50 min |
| Apr 15, 11:50 AM CDT | Special Weather Statement | GID | Valley | 40 min |
| Apr 15, 12:36 PM CDT | Special Weather Statement | GID | Valley | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.